EMIS ELibM Electronic Journals Journal of Applied Analysis
Vol. 2, No. 1, pp. 105-118 (1996)

Previous Article

Contents of this Issue

Other Issues

ELibM Journals

ELibM Home



Oscillation criteria for second order linear differential equations with damping

Wei-Ling Liu and Horng-Jaan Li

Chienkuo Junior College
of Technology and Commerce
Chang-Hua, Taiwan
Republic of China

Abstract: Some oscillation criteria are given for the second order linear differential equation with damping $$[r(t)x'(t)]'+p(t)x'(t)+q(t)x(t)=0,\quad t\geq t_0,$$ where $p(t)$ and $q(t)$ are allowed to change sign on $[t_0,\infty)$, and $r(t)>0$. These results generalize and improve some known results for the differential equations $$x''(t)+q(t)x(t)=0,$$ and $$x''(t)+p(t)x'(t)+q(t)x(t)=0.$$

Keywords: Second order differential equation with damping, oscillation,nonoscillation, generalized Riccati transformation

Classification (MSC2000): 34C10, 34C15

Full text of the article:

Electronic fulltext finalized on: 29 May 2002. This page was last modified: 21 Dec 2002.

© 2002 Heldermann Verlag
© 2002 ELibM and FIZ Karlsruhe / Zentralblatt MATH for the EMIS Electronic Edition